# SDR IXXA060216O

- Difficulty date: June 7, 2006
- Submitted: June 8, 2006
- Operation: Air carrier
- Aircraft: N823BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 46064
- Aircraft time: 88,994 hours, 36,527 cycles
- System (JASC): 3442 · Weather Radar System
- Part: Transceiver
- Part number: 6225122103
- Part serial: 1358
- Condition: Faulty
- Location: Wx Radar
- Part time: 88,994 hours, 36,527 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

APPROXIMATELY ONE HOUR INTO CRUISE FROM KMIA TO SKCL, THE WEATHER RADAR INDICATED WEAK SIGNAL THEN STARTED SPOKING AND SPOTTING.  AT ONE HOUR AND TEN MINUETS INTO FLIGHT THE WEATHER RADAR WENT COMPLETELY GREEN.  THE CREW ELECTED TO RETURN TO KMIA AND PERFORMED A ROUTINE LANDING.  MAINTENANCE INSPECTED THE RADAR WAVE GUIDE AND ELECTRICAL CONNECTIONS FOR SECURITY, NO DEFECTS NOTED.  FURTHER TROUBLESHOOTING FOUND A FAULTY RADAR TRANSCEIVER UNIT.  THE RADAR TRANSCEIVER UNIT WAS REPLACED AND THE OPERATIONAL CHECK WAS GOOD.  THE AIRCRAFT WAS RETURNED TO SERVICE.
